MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in (b)(6) "product leakage." "the user connected to an extension tube to flush the contrast agent and started administration.After that, it leaked from the connection part with wrinkles.It was connected to top's x1.5-fl150ct.The user connected it to the syringe and checked it, but also confirmed the leak.We will also collect and send all unused items of the same lot as the two actual items.The patient has no infection / health hazard to patient: none / sample: available / batch : 21l07g8374.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Samples evaluation: received the following samples: - 1 used and contaminated capillary hub of introcan safety 3 pur 22g 0.9x25mm-ap in opened packaging - 82 pieces in original packaging.Lot number printed on returned peel pack are 21l07g8374 and material# 4251128-03.Visual inspection: visually inspected on the returned samples for damages.Result: 12pcs observed damaged at catheter hub luer.Air tightness test: the 12 pcs were subjected to air tightness leakage test at 300 kpa / 30 seconds in water according to test method.Result: 1pc sample failed the test.Liquid tightness test: the 1pc samples which failed the air tightness leakage test was tested for liquid tightness test 300kpa/30s (3bar/30s).Result: 1 pc sample passed.Root cause analysis: the possible cause of the dent luer could be due to slight bend or slant septum opener pin during the assembly of catheter hub to cannula hub.During simulation, the defect was able to be reproduced.Another possible cause is bigger opening of septum opener pin towards the catheter hub luer and during simulation, the defect was able to be reproduced.Correction: daily checking for valve opener pin condition and to record in process card.Started: 2022-05-12.Additional containment action to refer to capa.This complaint is confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14577953
Report Number9610825-2022-00212
Device Sequence Number6169771
Product Code DQR
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)261001(10)21L07G8374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251128-03
Device Lot Number21L07G8374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown